| Model Number |
NIM4CM01 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
Paralysis (1997)
| Date of Event |
04/03/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: nim4cpb1, serial/lot #: (b)(6), udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that intra-op during thyroidectomy procedure, the nim vital delivered a very high current stimulus which caused vocal cord paralysis to the patient.Additional information received stated that standard probe was used for stimulation delivery.The stimulation was all the time between 1 and 2ma.Recurrent nerve was being stimulated with concern for high current delivery.The patient experienced vocal fold paralysis intra-operatively.The patient needed a tracheostomy post-operatively to improve the patients condition.The nim was working as expected.The electrosurgery and vessel sealer instruments were used too.The system delivered higher current by error.
Additional Manufacturer Narrative
H3: product analysis of the nim console concluded that the customer's complaint could not be duplicated.There is no communication through dock 1.Dock board is faulty.One of the knobs was crooked and the eic board was found to be faulty.Continuation of d10: product analysis of the nim patient interface concluded that the customer's complaint has not been confirmed.The top enclosure is worn, top decal is worn, fuse decal and spare fuse decal are worn, spare fuses are missing and batteries are older than two years; worn out.H6: previously applied codes fdm b17, fdr c20, fdc d16 and img g02030 are no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.